zbMATH — the first resource for mathematics

The essential spectrum of boundary value problems for systems of differential equations in a bounded domain with a cusp. (English. Russian original) Zbl 1271.35055
Funct. Anal. Appl. 43, No. 1, 44-54 (2009); translation from Funkts. Anal. Prilozh. 43, No. 1, 55-67 (2009).
Summary: Simple algebraic conditions are found for the existence of essential spectrum of the Neumann problem operator for a formally self-adjoint elliptic system of differential equations in a domain with a cuspidal singular point. The spectrum is discrete in the scalar case.

35P05 General topics in linear spectral theory for PDEs
Full Text: DOI
[1] V. G. Maz’ya, Sobolev Spaces, Leningrad Univ., Leningrad, 1985.
[2] M. Sh. Birman and M. Z. Solomyak, Spectral Theory of Self-Adjoint Operators in a Hilbert Space, Leningrad Univ., Leningrad, 1980.
[3] S. A. Nazarov, ”Self-adjoint elliptic boundary value problems. The polynomial property and formally positive operators,” in: Problems of Math. Analysis [in Russian], vol. 16, St. Petersburg Univ., St. Petersburg, 1997, 167–192. · Zbl 0945.35029
[4] S. A. Nazarov, ”The polynomial property of self-adjoint elliptic boundary value problems and an algebraic description of their attributes,” Uspekhi Mat. Nauk, 54:5 (1999), 77–142; English transl.: Russian Math. Surveys, 54:5 (1999), 947–1014. · Zbl 0970.35026 · doi:10.4213/rm204
[5] J. Nečas, Les méthodes directes en théorie des équations elliptiques, Masson-Academia, Paris-Prague, 1967.
[6] V. A. Kozlov, V. G. Maz’ya, and J. Rossmann, Elliptic Boundary Value Problems in Domains with Point Singularities, Amer. Math. Soc., Providence, 1997. · Zbl 0947.35004
[7] O. A. Ladyzhenskaya, Boundary Value Problems of Mathematical Physics [in Russian], Nauka, M., 1973. · Zbl 0285.76010
[8] S. A. Nazarov, Asymptotic Theory of Thin Plates and Rods. Dimension Reduction and Integral Estimates [in Russian], Nauchnaya kniga, Novosibirsk, 2001.
[9] S. A. Nazarov, ”The spectrum of the elasticity problem for a spiked body,” Sibirsk. Mat. Zh., 49:5 (2008), 1105–1127; English transl.: Siberian Math. J., 49:5 (2008), 874–893. · Zbl 1224.35397
[10] S. A. Nazarov, ”Weighted Korn inequalities in paraboloidal domains,” Mat. Zametki, 62:5 (1997), 751–765; correction: Mat. Zametki, 63:4 (1998), 640; English transl.: Math. Notes, 62:5 (1997), 629–641. · Zbl 0918.35028 · doi:10.4213/mzm1661
[11] V. Z. Parton and B. A. Kudryavtsev, Electroelasticity of Piezoelectric and Electroconductive Solids [in Russian], Nauka, Moscow, 1988.
[12] S. A. Nazarov, ”Uniform remainder estimates in asymptotic expansions of solutions of the problem on natural vibrations of a piezoelectic plate,” in: Problems of Math. Analysis [in Russian], vol. 25, Nauchnaya kniga, Novosibirsk, 2003, 99–188. · Zbl 1054.35108
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.